Alert archive / Tennessee / Flash Flood Warnings in 1996

Flash Flood Warning 9, NWS Nashville, TN

June 14, 1996Marion County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 14, 1996, 12:48 AM CDT for Marion County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1996, 12:48 AM CDT (05:48 UTC)
Expired
Jun 14, 1996, 1:45 AM CDT
In force
57 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Marion County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1996-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1996-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1260 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 140547
FFWBNA
TNC115-140645-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 AM CDT FRI JUN 14 1996
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  145 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST TENNESSEE
 
   ...MARION COUNTY
 
AT 1245 AM A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WAS LOCATED NEAR
JASPER MOVING SLOWLY TO THE EAST SOUTHEAST. SINCE 1145 PM CDT...ABOUT
1.7 INCHES OF RAIN HAS LIKELY FALLEN BETWEEN JASPER AND WHITWELL. THIS
EXCCESSIVE RAINFALL WILL LIKELY CAUSE FLASH FLOODING ON CREEKS AND
STREAMS PARTICULARLY AROUND JASPER.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:00 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 13, 8:00 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
800 PM CDT THU JUN 13 1996

ON-GOING FCST LOOKS GOOD.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:59 PM CDTSevere Thunderstorm WarningOHXFranklin, Marion46 min

Nearby

Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.